Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 266, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 3, 2016, 8:14 PM EDT for Early County, Miller County, Seminole County, Georgia; Jackson County, Florida; Houston County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 8:14 PM EDT (00:14 UTC)
- Expired
- Aug 3, 2016, 9:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Houston County, AL, Jackson County, FL, Early County, GA, Miller County, GA, Seminole County, GA
The radar
The Ft Rucker radar (KEOX), 56 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2196 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896 WUUS52 KTAE 040014 SVRTAE ALC069-FLC063-GAC099-201-253-040100- /O.NEW.KTAE.SV.W.0266.160804T0014Z-160804T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 814 PM EDT WED AUG 3 2016 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HOUSTON COUNTY IN ALABAMA... NORTHWESTERN JACKSON COUNTY IN FLORIDA... SOUTHWESTERN EARLY COUNTY IN GEORGIA... WESTERN MILLER COUNTY IN GEORGIA... NORTHWESTERN SEMINOLE COUNTY IN GEORGIA... * UNTIL 900 PM EDT/800 PM CDT/ * AT 814 PM EDT/714 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLUMBIA...OR 13 MILES SOUTHWEST OF BLAKELY...MOVING SOUTH AT 20 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... DONALSONVILLE...COLUMBIA...CENTERVILLE...MALONE...GORDON... IRON CITY...JAKIN...BASCOM...CEDAR SPRINGS...CUBA...CROSBY... GRANGEBURG...SHARPHAGEN...LELA...DONALDSONVILLE A/P...HILTON... LUCY...KILLARNEY...DAVIS PARK AND PANSEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3137 8483 3100 8476 3089 8527 3129 8517 TIME...MOT...LOC 0014Z 359DEG 16KT 3122 8507 HAIL...<.75IN WIND...60MPH $$ 25-CAMP
1 follow-up statement
602
WWUS52 KTAE 040045
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 PM EDT WED AUG 3 2016
ALC069-FLC063-040054-
/O.CAN.KTAE.SV.W.0266.000000T0000Z-160804T0100Z/
HOUSTON AL-JACKSON FL-
845 PM EDT WED AUG 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOUSTON AND
NORTHWESTERN JACKSON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
OUT OF THE AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3121 8480 3100 8476 3095 8498 3096 8498
3097 8500 3101 8500 3103 8501 3105 8501
3107 8503 3110 8503 3112 8506 3115 8507
TIME...MOT...LOC 0044Z 359DEG 16KT 3108 8507
$$
GAC099-201-253-040100-
/O.CON.KTAE.SV.W.0266.000000T0000Z-160804T0100Z/
EARLY GA-MILLER GA-SEMINOLE GA-
845 PM EDT WED AUG 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHWESTERN EARLY...SOUTHWESTERN MILLER AND NORTHWESTERN
SEMINOLE COUNTIES...
AT 844 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
DONALSONVILLE...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DONALSONVILLE...IRON CITY...JAKIN...SHARPHAGEN...LELA...
LITTLE HOPE...DONALDSONVILLE A/P...HOWARDS MILL...ENTERPRISE...
STEAM MILL...MAYHAW...KILLARNEY...DAVIS PARK...SAFFOLD AND RIVERTURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3121 8480 3100 8476 3095 8498 3096 8498
3097 8500 3101 8500 3103 8501 3105 8501
3107 8503 3110 8503 3112 8506 3115 8507
TIME...MOT...LOC 0044Z 359DEG 16KT 3108 8507
HAIL...<.75IN
WIND...60MPH
$$
25-CAMPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 7:56 PM EDT, 18 minutes earlier.
Area forecast discussion, Aug 3, 7:56 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 756 PM EDT WED AUG 3 2016 .AVIATION [Through 00Z Friday]... Storms currently in the vicinity of DHN, ECP, TLH, and VLD should clear out by 02Z. Overnight, VFR conditions prevail at all terminals. However, around 10Z - 14Z, DHN and VLD may experience MVFR conditions due to patchy fog. DHN may experience lower conditions but confidence is not high to put them at IFR at this time. Convection is likely to start at ECP, TLH, and ABY around 16Z and move northward throughout the day affecting all terminals. && .PREV DISCUSSION [256 PM EDT]... .NEAR TERM [Through Tonight]... Showers and thunderstorms have been slow to develop across our area today, with northwesterly flow keeping the sea breeze and highest moisture offshore and near the coast of the Florida Big Bend. However, coverage of showers and storms is gradually increasing this afternoon, and will still keep likely PoPs through the early evening in our Florida and southern Georgia counties. Moisture and instability both remain high, with PWAT values over 2" and SBCAPE ranging from 2000 to 3500 J/kg across much of our area. Although coverage of showers and storms should diminish after sunset, some scattered convection could persist across parts of our area through the night. This is especially true across our northeastern counties, with a weak front expected to sag southward through Georgia overnight. Expect overnight lows to dip to the mid 70s overnight, with upper 70s along the coast. .SHORT TERM [Thursday Through Friday Night]... Throughout the remainder of the work week, the local region will remain situated between a ridge positioned over the southern plains and a weak trough persisting along the eastern seaboard at the mid/upper levels. On Thursday, a weak surface low is expected to drop southwestward into southern Georgia before lifting to the northeast on Friday. Due to these features, deep layer moisture will remain in place across the region, with PWATs over 2" during peak heating periods. The main steering flow will be light and from the west to northwest. PoPs will be above climatology, at 60-70% in the afternoons. Because of the high PWATs, high PoPs, and slow storm motion, locally heavy rainfall amounts can be expected. Temperatures will be near seasonal levels, with high temperatures in the lower 90s inland and upper 80s along the coast, and low temperatures in the lower and mid 70s. .LONG TERM [Saturday Through Wednesday]... A weakness between upper level ridges will continue across the local area through this period with an upper low actually closing off early next week and drifting west across the eastern Gulf of Mexico. The seasonal lee-side trough north of the area will settle southward with a wave of low pressure forming over in response to the upper low. This low may drift all the way to the GOMEX by the end of the period. All of this points to a continuation of the unsettled pattern we have been in with PoPs generally above climo and min temps a few degrees above normal. Daytime max temps will be about normal in the lower 90s. .MARINE... A ridge of high pressure will continue to extend across the Gulf of Mexico for the next several days. This will maintain a prolonged period of generally southwesterly onshore winds around 10 knots or less across the marine area. Of course, winds and seas will be higher in mainly morning and overnight showers thunderstorms. .FIRE WEATHER... There are no fire weather concerns over the next several days as normal to above normal precipitation chances are expected and ERC indices are low. .HYDROLOGY... Average to above average rainfall chances are in the offering for the next 5 days. Average rainfall amounts will be on the order of 2-3 inches during this time. Locally higher amounts are possible with localized areas of ponding or nuisance flooding in those areas that receive daily repetitive heavy rain occurrences. Widespread flooding is not anticipated at this time and rivers continue to run well below flood stage. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 76 89 76 91 76 / 20 60 30 60 20 Panama City 79 88 79 89 80 / 30 60 40 50 30 Dothan 74 91 75 92 75 / 30 50 30 50 20 Albany 74 92 74 92 75 / 40 60 30 50 20 Valdosta 73 89 74 90 75 / 40 70 30 70 20 Cross City 75 89 75 89 75 / 40 60 50 70 50 Apalachicola 78 88 78 89 79 / 40 60 40 60 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...Wool/King LONG TERM...Wool AVIATION...Scholl/Chaney MARINE...Wool FIRE WEATHER...Scholl HYDROLOGY...Wool
In the hours before
Special weather statement, Aug 3, 5:58 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 PM CDT WED AUG 3 2016
ALZ066-032245-
DALE AL-
458 PM CDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE COUNTY UNTIL 545 PM
CDT...
AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOSTER...OR NEAR CLIO...MOVING SOUTHEAST AT
20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OZARK...FORT RUCKER...ARITON...DILLARD...DILL...SKIPPERVILLE...BELLS
CROSSROADS...ROBERTS CROSSROADS...PHILLIPS CROSSROADS...HWY 231 PEA
RIVER BRIDGE...ARGUTA...BEAMON...GREATER SALEM CHURCH...BAREFIELD
CROSSROADS...DYKES CROSSROADS...DALE COUNTY LAKE...CLOPTON...SNELLS
CROSSROADS...BERTHA AND ROCKY HEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3162 8542 3153 8542 3148 8551 3145 8579
3162 8579
TIME...MOT...LOC 2157Z 324DEG 17KT 3171 8569
ADLSpecial weather statement, Aug 3, 7:59 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EDT WED AUG 3 2016
ALZ067-069-FLZ011-GAZ142-143-155-040045-
HOUSTON AL-HENRY AL-JACKSON FL-EARLY GA-MILLER GA-SEMINOLE GA-
759 PM EDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...SOUTH CENTRAL HENRY...
NORTH CENTRAL JACKSON...EARLY...MILLER AND NORTHWESTERN SEMINOLE
COUNTIES UNTIL 845 PM EDT/745 PM CDT/...
AT 759 PM EDT/659 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
8 MILES SOUTH OF ARLINGTON TO NEAR COWARTS...AND MOVING SOUTH AT 20
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLQUITT...COTTONWOOD...BLAKELY...DONALSONVILLE...DOTHAN...ASHFORD...
COWARTS...WEBB...COLUMBIA...KINSEY...DOUGLASVILLE...CENTERVILLE...
MALONE...AVON...GORDON...DAMASCUS...JAKIN...CEDAR SPRINGS...
CUBA AND PLEASANT PLAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3143 8467 3131 8464 3126 8464 3126 8463
3112 8459 3091 8539 3130 8534
TIME...MOT...LOC 2359Z 359DEG 16KT 3131 8474 3115 8530
25-CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:56 PM EDT | Special Weather Statement | TAE | Seminole | 49 min |
| Aug 4, 7:02 PM EDT | Special Weather Statement | TAE | Seminole | 43 min |
| Aug 3, 11:31 PM EDT | Special Weather Statement | TAE | Gulf | 44 min |
| Aug 4, 12:09 AM EDT | Special Marine Warning | TAE | 51 min | |
| Aug 4, 12:44 AM EDT | Special Marine Warning | TAE | 46 min | |
| Aug 4, 1:27 AM EDT | Special Marine Warning | TAE | 33 min | |
| Aug 4, 1:55 AM EDT | Special Marine Warning | TAE | 65 min | |
| Aug 4, 4:25 PM EDT | Special Weather Statement | TAE | Liberty | 50 min |
| Aug 4, 7:13 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 32 min |
| Aug 4, 7:48 PM EDT | Special Weather Statement | TAE | Coffee | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Severe Thunderstorm Warnings in Florida, 2016Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.